Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 19, 2015, 2:19 AM CDT for Simpson County, Smith County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 2:19 AM CDT (07:19 UTC)
- Expired
- Apr 19, 2015, 3:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
502 WUUS54 KJAN 190719 SVRJAN MSC127-129-190800- /O.NEW.KJAN.SV.W.0069.150419T0719Z-150419T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 219 AM CDT SUN APR 19 2015 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI... SOUTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 300 AM CDT * AT 219 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAGEE... MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... MAGEE AROUND 230 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3177 8985 3188 8984 3203 8961 3179 8947 TIME...MOT...LOC 0719Z 240DEG 19KT 3182 8977 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ GRG
2 follow-up statements
120 WWUS54 KJAN 190733 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 233 AM CDT SUN APR 19 2015 MSC127-129-190800- /O.CON.KJAN.SV.W.0069.000000T0000Z-150419T0800Z/ SIMPSON MS-SMITH MS- 233 AM CDT SUN APR 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES... AT 232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAGEE...MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...MIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3177 8985 3191 8975 3203 8961 3179 8947 TIME...MOT...LOC 0732Z 238DEG 17KT 3185 8973 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ GRG
915
WWUS54 KJAN 190753
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 AM CDT SUN APR 19 2015
MSC127-190801-
/O.CAN.KJAN.SV.W.0069.000000T0000Z-150419T0800Z/
SIMPSON MS-
253 AM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...
LAT...LON 3199 8965 3203 8961 3179 8947 3178 8965
TIME...MOT...LOC 0751Z 238DEG 19KT 3190 8964
$$
MSC129-190800-
/O.CON.KJAN.SV.W.0069.000000T0000Z-150419T0800Z/
SMITH MS-
253 AM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN SMITH COUNTY...
AT 251 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED EAST OF
MAGEE...NEAR THE COUNTY LINE...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SMITH COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3199 8965 3203 8961 3179 8947 3178 8965
TIME...MOT...LOC 0751Z 238DEG 19KT 3190 8964
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 8:28 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 18, 8:28 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 828 PM CDT SAT APR 18 2015 .UPDATE... THE FORECAST FOR A WET NIGHT IS ON TRACK. HAVE INCREASED POPS AND RAINFALL AMOUNTS EVEN MORE BASED ON RECENT RADAR AND NEAR TERM GUIDANCE TRENDS. IT APPEARS THAT THE UPPER JET SUPPORT IS BECOMING MORE SQUARELY SITUATED OVER THE FORECAST AREA AND RAIN/TSTM ACTIVITY IS PRODUCING PRETTY GOOD RAINFALL RATES GIVEN THE VERY MOIST AIRMASS IN PLACE...ESPECIALLY OVER CENTRAL/NE PORTIONS OF THE ARKLAMISS. /EC/ && .AVIATION...WIDESPREAD RAIN/TSRA WILL RESULT IN POOR FLYING CONDITIONS TONIGHT...WITH LOW STRATUS REDEVELOPMENT FURTHER ASSURING IFR/LIFR CATEGORIES AT ALL SITES LATER TONIGHT INTO EARLY SUNDAY MORNING. EXPECT CIGS TO MIX UP AHEAD OF APPROACHING STRONG DISTURBANCE WITH POTENTIAL FOR INTENSE TSRA CONTAINING LARGE HAIL LATE SUNDAY INTO SUNDAY NIGHT. /EC/ && .PREV DISCUSSION... /ISSUED 425 PM CDT SAT APR 18 2015/ DISCUSSION... LATER TONIGHT INTO EARLY SUNDAY THE TROUGH CURRENTLY IN THE PLAINS WILL BE APPROACHING AND INCREASING ATMOSPHERIC LAPSE RATES FROM WEST TO EAST. THIS EVOLUTION WILL CREATE A SITUATION WHERE CAPE/SHEAR COMBINATIONS WILL TREND TO BEING MORE FAVORABLE FOR SEVERE WEATHER PRODUCTION...DESPITE A SYNOPTIC SITUATION NOT FAVORABLE FOR MORE THAN ISOLATED STORMS. THIS REGIME WILL HAVE TO BE MONITORED CLOSELY LATE TONIGHT AND THROUGH THE MORNING TOMORROW. PERSONALLY...CONFIDENCE IS INCREASING THAT A STRAY AND VERY ISOLATED (YET POTENTIALLY DAMAGING) SUPERCELL MAY AFFECT A FEW LOCATIONS NORTH OF I-20 SUNDAY AFTERNOON. THE RISK FOR THIS WILL OF COURSE BE MONITORED...BUT WE STILL ANTICIPATE THE MAIN WINDOW OF SEVERE WEATHER RISK FOR TOMORROW TO COME IN THE EVENING HOURS ALONG A PRE- FRONTAL TROUGH AXIS SLIDING IN FROM THE WEST. DURING THAT TIME A BROKEN LINE OF SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND A TORNADO OR TWO WILL BE MOVING INTO THE ARKLAMISS DELTA BETWEEN 8 AND 10 PM. THE RISK OF SEVERE WEATHER IN THESE ARKLAMISS DELTA ZONES WILL INITIALLY BE SIGNIFICANT...WITH THE RISK GRADUALLY WANING THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS AS ACTIVITY PUSHES SOUTHEAST AND BECOMES MORE ISOLATED AND PROGRESSIVELY WEAKER. HOWEVER...JUST BECAUSE A GRADUAL WEAKENING TREND IS EXPECTED AS ACTIVITY PUSHES THROUGH THE CWA DOESN'T MEAN ANYBODY IN THE ARKLAMISS REGION SHOULD IGNORE THE RISK FOR SEVERE WEATHER TOMORROW NIGHT. /BB/ PREV DISCUSSION... /ISSUED 454 AM CDT SAT APR 18 2015/ LONG TERM...MONDAY THROUGH SATURDAY....MONDAY MORNING THE LARGE CLOSED LOW IS EXPECTED TO BE CENTERED OVER THE UPPER MISSISSIPPI VALLEY WITH ASSOCIATED LARGE AMPLITUDE UPPER LEVEL TROUGHING OVER THE EASTERN TWO THIRDS OF THE CONUS. MODELS AGREE THAT THE ASSOCIATED SURFACE LOW WILL BE OVER THE WESTERN GREAT LAKES REGION MONDAY MORNING BUT THERE ARE TIMING DIFFERENCES WITH THE TRAILING COLD FRONT THAT IS EXPECTED TO BE OVER SOUTHEAST MISSISSIPPI. CONSENSUS PLACES THIS COLD FRONT AND THE BULK OF THE PRECIPITATION JUST SOUTHEAST OF OUR CWA AT DAYBREAK BUT WL MAINTAIN LOW CHANCES OF LIGHT RAIN IN OUR NORTHEAST THROUGH MID MORNING AS A WEAK SHORTWAVE PASSES OVER OVERHEAD. DRY WEATHER IS EXPECTED AREAWIDE BY NOON. SLIGHTLY COOLER AND MUCH DRIER AIR WILL FILTER INTO OUR CWA MONDAY KNOCKING DEW POINTS INTO THE 40S DURING THE AFTERNOON. DRY WEATHER IS EXPECTED TO LAST OVER OUR CWA THROUGH TUESDAY AS A SURFACE HIGH MOVES EAST ACROSS OUR AREA. THIS SURFACE HIGH WILL SHIFT EAST WEDNESDAY AND THE RESULTING RETURN FLOW WILL INCREASE MOISTURE TO SUPPORT RAIN CHANCES AGAIN FROM THE WEST BY WEDNESDAY AFTERNOON. WARMER THAN NORMAL TEMPERATURES AND GREATER RAIN CHANCES ARE EXPECTED FOR THE END OF THE WEEK BUT THERE ARE SIGNIFICANT DIFFERENCES IN THE MODELS WITH SOME MAIN FEATURES. THE NORTHERN CLOSED LOW WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES REGION TUESDAY AND WEDNESDAY AND BE OVER THE NEW ENGLAND STATES BY FRIDAY. THIS LOW WILL TRY TO HELP SUPPORT ANOTHER COLD FRONT DROPPING INTO OUR CWA THURSDAY INTO FRIDAY BUT INDUCED SHORTWAVE RIDGING DOWNSTREAM OF A SECOND CLOSED LOW MOVING OVER THE DESERT SOUTHWEST THURSDAY LOOKS TO IMPEDE THE COLD FRONT INTO OUR AREA. SHORTWAVES ROUNDING THE BASE OF THE SOUTHERN CLOSED LOW LOOK TO COMBINE WITH INCREASING MOISTURE AND DAYTIME HEATING FOR A ROUND OF CONVECTION THURSDAY AND FRIDAY. BOTH GFS AND ECMWF OPEN THE CLOSED LOW AND BRING THE REMAINING SHORTWAVE TROUGH ACROSS OUR REGION SATURDAY BUT DIFFER ON THE SURFACE FEATURES WITH THE GFS DEPICTING A MUCH DEEPER LOW AND STRONGER COLD FRONT ACROSS OUR AREA. FOR NOW...GREATEST POPS THROUGH THE LONG TERM WILL BE CARRIED FRIDAY AND FRIDAY NIGHT. /22/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 18, 2:56 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT SAT APR 18 2015 ARZ074-075-MSZ018-019-025-026-034-035-192000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON- HUMPHREYS- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT THROUGH SUNDAY NIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...SUNDAY THROUGH SUNDAY EVENING A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS A SIGNIFICANT THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE HAIL AND A FEW TORNADOES ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ023-MSZ030-032-042-192000- FRANKLIN-CLAY-CHOCTAW-YAZOO- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON TORNADOES THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...SUNDAY A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY THROUGH SUNDAY NIGHT. LAZ007>009-015-016-MSZ027>029-036-040-041-192000- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-CARROLL- MONTGOMERY-WEBSTER-HOLMES-ISSAQUENA-SHARKEY- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT THROUGH SUNDAY NIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...SUNDAY THROUGH SUNDAY EVENING A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ024-025-MSZ031-033-037>039-043>045-047>049-053-059-192000- CATAHOULA-TENSAS-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON- LEAKE-NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY SUNDAY A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH SUNDAY NIGHT. LAZ026-MSZ046-050>052-054>058-060>066-072>074-192000- CONCORDIA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH SUNDAY FLOODING THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THERE IS A LIMITED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND A FEW DAMAGING WIND GUSTS SUNDAY AFTERNOON THROUGH SUNDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH SUNDAY NIGHT. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 18, 8:44 PM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 844 PM CDT SAT APR 18 2015 MSZ051-057-190215- NEWTON MS-JASPER MS- 844 PM CDT SAT APR 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL 915 PM CDT... AT 844 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER GARLANDVILLE...OR 9 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL JASPER AND SOUTHEASTERN NEWTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HICKORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3206 8914 3222 8923 3243 8900 3223 8891 TIME...MOT...LOC 0144Z 216DEG 28KT 3219 8913 JC
Special weather statement, Apr 18, 11:23 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT SAT APR 18 2015
MSZ049-050-190500-
SCOTT MS-RANKIN MS-
1123 PM CDT SAT APR 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT AND
NORTHEASTERN RANKIN COUNTIES UNTIL MIDNIGHT CDT...
AT 1122 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GOSHEN SPRINGS...OR 10 MILES EAST OF MADISON...MOVING NORTHEAST
AT 25 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GOSHEN SPRINGS AROUND 1125 PM CDT.
PISGAH AROUND 1130 PM CDT.
LEESBURG AROUND 1140 PM CDT.
LUDLOW AROUND 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3243 8956 3232 8993 3243 9002 3259 8983
3258 8982 3259 8979 3258 8979 3260 8978
3260 8977 3263 8973 3258 8973 3258 8967
TIME...MOT...LOC 0422Z 234DEG 20KT 3244 8992
ECSpecial weather statement, Apr 19, 1:39 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 AM CDT SUN APR 19 2015
MSZ055-064-065-190715-
SIMPSON MS-COVINGTON MS-JEFFERSON DAVIS MS-
139 AM CDT SUN APR 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COVINGTON...
NORTHWESTERN JEFFERSON DAVIS AND SOUTHEASTERN SIMPSON COUNTIES UNTIL
215 AM CDT...
AT 138 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HEBRON...OR 13 MILES SOUTH OF PINOLA...MOVING NORTHEAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEM AROUND 155 AM CDT.
MAGEE AND MOUNT OLIVE AROUND 215 AM CDT.
LAT...LON 3157 8990 3168 8998 3175 8997 3197 8966
3178 8966 3164 8963
TIME...MOT...LOC 0638Z 237DEG 19KT 3170 8988
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:36 PM CDT | Special Weather Statement | JAN | Smith | 24 min |
| Apr 18, 8:44 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
| Apr 18, 10:20 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Apr 18, 10:53 PM CDT | Flash Flood Warning | JAN | Copiah | 3 hr |
| Apr 18, 11:23 PM CDT | Special Weather Statement | JAN | Scott | 37 min |
| Apr 18, 11:57 PM CDT | Areal Flood Warning | JAN | Attala, Choctaw, Holmes, Kemper, Leake, Madison and 3 more | 3 hr |
| Apr 19, 1:39 AM CDT | Special Weather Statement | JAN | Simpson | 36 min |
| Apr 19, 2:42 AM CDT | Special Weather Statement | JAN | Jefferson Davis | 33 min |
| Apr 19, 7:30 AM CDT | River Flood Warning | JAN | Leake | 3 days |
| Apr 19, 7:31 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 13 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.